Alert archive / Florida / Small Craft Advisories in 2014
Small Craft Advisory 31, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Aug 26, 2014, 4:03 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2014, 4:03 AM EDT (08:03 UTC)
- Expired
- Aug 26, 2014, 10:17 AM EDT
- In force
- 6 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
115 WHUS72 KKEY 260803 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 403 AM EDT TUE AUG 26 2014 GMZ031>035-042>044-261600- /O.NEW.KKEY.SC.Y.0031.140826T0803Z-140826T2100Z/ FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- 403 AM EDT TUE AUG 26 2014 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE ATLANTIC REEF WATERS ADJACENT TO THE FLORIDA KEYS...FLORIDA BAY...THE GULF WATERS ADJACENT TO THE LOWER AND MIDDLE KEYS...AND THE GULF WATERS OFFSHORE FROM MAINLAND MONROE COUNTY OUT TO AROUND THE DRY TORTUGAS. SUSTAINED WINDS ACROSS THESE WATERS WILL BE AROUND 20 KNOTS...OR FREQUENTLY GUST ABOVE 20 KNOTS. OFFSHORE GULF WATERS WELL BEYOND FIVE FATHOMS AND EXTENDING TO THE DRY TORTUGAS MAY HAVE WIND DRIVEN WAVES AS HIGH AS 5 FEET THROUGH EARLY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
806 WHUS72 KKEY 261417 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1017 AM EDT TUE AUG 26 2014 GMZ031>035-042>044-261530- /O.CAN.KKEY.SC.Y.0031.000000T0000Z-140826T2100Z/ FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- 1017 AM EDT TUE AUG 26 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY THE COASTAL WATERS FROM HAWK CHANNEL NORTHWARD INCLUDING FLORIDA BAY AND THE WATERS IN AND AROUND DRY TORTUGAS. $$ APA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Aug 26, 3:24 AM EDT, 39 minutes earlier.
Area forecast discussion, Aug 26, 3:24 AM EDT, 39 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 324 AM EDT TUE AUG 26 2014 .DISCUSSION... A FEW POCKETS OF SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS ARE MOVING QUICKLY SOUTHWESTWARD IN THE KEYS SERVICE AREA. THE STRONGEST CELLS AT THIS HOUR ARE SOUTH OF THE DRY TORTUGAS AND THE ATLANTIC WATERS SOUTH OF THE LOWER KEYS. WINDS HAVE SURGED OVER THE PAST FEW HOURS...ESPECIALLY ALONG AND NORTH OF THE KEYS ISLAND CHAIN. ISLAND SENSORS ARE CLOSE TO 15 MPH AND GUSTY...AND THE MORE ELEVATED CMAN SENSORS ARE VERY CLOSE TO 20 KNOTS SUSTAINED. EARLY MORNING SATELLITE IMAGES SHOW A SLOW BUT STEADY EROSION TO THE CLOUD FIELD OVER THE EVERGLADES TOWARDS THE KEYS. TEMPERATURES ALONG THE ISLAND CHAIN ARE IN THE LOWER 80S. HURRICANE CRISTOBAL...CURRENTLY WELL EAST OF THE BAHAMAS...WILL SLOWLY BUT STEADILY ACCELERATE TO THE NORTH/NORTHEAST OVER THE NEXT 24 TO 36 HOURS. HIGH PRESSURE OVER THE EASTERN UNITED STATES WILL NUDGE FURTHER DOWN THE STATE AND EASTERN GULF OF MEXICO THIS MORNING. AS CRISTOBAL MOVES FURTHER INTO THE ATLANTIC...A RIDGE AXIS WILL BUILD IN BEHIND IT AND EXTEND TOWARDS THE FLORIDA PENINSULA. IN THE SHORT TERM...A TROUGH WILL SAG CLOSE TO THE IMMEDIATE AREA EARLY TODAY AND LINGER THROUGH EARLY TONIGHT. AN AXIS OF DEEP MOISTURE WILL ALSO LINGER ACROSS THE IMMEDIATE AREA THROUGH THEN...AND EVEN THROUGH WEDNESDAY NIGHT AS THE FLOW TRANSITIONS DEEPLY TO THE EAST/SOUTHEAST. THERE IS NO REASON TO DEVIATE FAR FROM THE MID CHANCE POPS THAT WE HAVE BEEN ADVERTISING THROUGH WEDNESDAY NIGHT. BEYOND THAT...THE KEYS AND SURROUNDING WATERS WILL LIE ON THE SOUTH/SOUTHWESTERN PERIPHERY OF A RELATIVELY DEEP RIDGE...KEEPING A DEEP EAST/SOUTHEAST BREEZE IN PLACE. CLIMO LOW CHANCE POPS WILL BE MAINTAINED FROM THURSDAY THROUGH THE END OF THE FORECAST PERIOD. && .MARINE... BASED ON A RECENT ASCAT PASS AND AN UPWARD TRENDING ON LOCAL MARINE OBSERVATIONS...DECIDED TO GO WITH A SMALL CRAFT ADVISORY FOR THE ATLANTIC REEF WATERS AND ALL GULF WATERS. AN EXERCISE CAUTION FOR SMALL CRAFT WILL BE HEADLINED FOR THE STRAITS AT LEAST INTO EARLY AFTERNOON. WINDS WILL TURN TO THE EAST/SOUTHEAST WHILE SLACKENING WEDNESDAY THROUGH WEDNESDAY NIGHT. NO ADVISORY OR CAUTIONARY HEADLINES FOR SMALL CRAFT ARE EXPECTED IN THE LATE PERIODS OF THE MARINE FORECAST. THE UPCOMING COASTAL WATERS FORECAST WILL BE SENT A BIT EARLY TO ACCOUNT FOR THE ADVISORY HEADLINES. && .AVIATION... SCATTERED SHOWERS AND A FEW EMBEDDED THUNDERSTORMS MIGRATING THROUGH THE AREA MAY DELIVER BRIEF AROUND OF MVFR/IFR CONDITIONS AT THE EITHER OF THE ISLAND TERMINALS THROUGH 15Z. SURFACE WINDS WILL BE OUT OF THE NORTHEAST TO EAST AT 10 TO 15 KNOTS...WITH GUSTS AROUND 20 KNOTS. && .CLIMATE... ON THIS DATE IN KEYS WEATHER HISTORY...2005...AS HURRICANE KATRINA PASSED NEAR THE KEYS...9.66 INCHES OF RAIN FELL AT THE KEY WEST INTERNATIONAL AIRPORT. THIS SET THE DAILY RAINFALL RECORD IN KEY WEST ON AUGUST 26TH...THE RECORD FOR WETTEST DAY DURING THE MONTH OF AUGUST...AND RANKED AS THE 3RD WETTEST DAY EVER IN KEY WEST. RAINFALL RECORDS FOR KEY WEST DATE BACK TO 1871. && .PRELIMINARY POINT TEMPS/POPS... KEY WEST 90 82 90 84 / 40 40 40 40 MARATHON 91 81 92 84 / 40 40 40 40 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...SMALL CRAFT ADVISORY FOR GMZ031>035-042>044. && PUBLIC/MARINE.........04 AVIATION/NOWCASTS.....BWC DATA COLLECTION.......VICKERY VISIT US ON THE WEB AT WEATHER.GOV/KEY FOLLOW US ON FACEBOOK AND TWITTER AT... WWW.FACEBOOK.COM/NWSKEYWEST WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Aug 25, 4:31 AM EDT, 23 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 431 AM EDT MON AUG 25 2014 FLZ076>078-GMZ031>035-042>044-052>055-072>075-261100- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 431 AM EDT MON AUG 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE FLORIDA KEYS...AS WELL AS OVER THE NEARSHORE AND OFFSHORE COASTAL WATERS. THE PRIMARY THUNDERSTORM HAZARD WILL BE CLOUD TO SURFACE LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG THE FLORIDA KEYS...AS WELL AS OVER THE NEARSHORE AND OFFSHORE COASTAL WATERS. THE PRIMARY THUNDERSTORM HAZARD WILL BE CLOUD TO SURFACE LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Small Craft Advisories in Florida, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.